I am an able-bodied 22 year old male with a reoccurring genital condition. It all started over a year ago during the summer when woke up one morning to discover a small bit of white-ish yellow discharge at the tip of my penis. I had minor discomfort when urinating, but nothing too painful or unbearable. I figured it was the start of gonorrhea or something similar, based on the fact that i had recently had unprotected sex with a friend of mine. I checked myself into the doctors office, got tested and yielded results stating I was clean. the doctor prescribed me doxycycline just incase, I quit drinking for a week or two and finished the pills, with an end result of the discharge going away. I never found out if my sexual partner had a test done or not.
a few months later, similar symptoms occurred, this time with a clear discharge resembling urine "dripping" or "leaking" from my penis during the day, and a milky grey discharge at the tip in the morning. this time, however, a burning sensation made itself present, but only for a couple days. urination was rough at this point. I went to the doctor again to get tested as I had hooked up with few other girls, all of whom I felt comfortable with their sexual history (aka, I believed they were clean). again, the tests came back negative and I was put on antibiotics. The antibiotics seemed to quell the discharge and pain, but after a few weeks of stopping them the fluid drip returned, but only briefly before going away again.
a few more months pass and I transfer schools- times are stressful. I get situated however, meet a new girl and decide to have myself tested as a checkup. the results come back negative. However, in a matter of weeks I suddenly notice the return of the discharge- a "drip" during the day of either clear fluid or slightly grey, almost like semen. the tip of my penis also appeared red and inflamed. I started worrying and checked in with the doctor, frustrated and confused. they ran the tests and everything came back negative once again. at this point the doctor attributed my discharge to a combination of stress, consumption of spicy foods, cheap/low quality beer/alcohol and caffeine. these ideas were not far from the truth- it was summer again and so I was drinking 4 or 5 days out of the week- mostly a 6 pack's worth of beer or more to myself. during the day time I was making sure I was hydrated but would usually wake up with a cup of coffee in the morning and an energy drink later in the day 3 or 4 days out of the week. I was also working hard on summer classes and so was very busy with deadlines- a pretty good source of stress. I cannot recall if I was prescribed antibiotics again, but I quit drinking caffeine and reduced my alcohol intake. the symptoms subsided.
now, a few months later the "drip" has returned, starting off clear like urine and now taking on a thicker consistency (as I said before; gray, sort of resembling pre-come). I experienced a burning sensation when urinating, but nothing excruciating and lasting only for an evening or if my urine is very yellow. the irritated redness at the tip of my penis seemed to last a couple days, but now only appears a little when urinating. the gray-ish discharge has persisted, and sometimes I will feel a tickling in the underside/base of my penis after urinating. I do not have any other genital issues: no hardness, lumps, lesions, or other discomforts. I have never experienced a fever, chills, swollen glands, dizziness or any other problem during these discharge bouts. I got tested 5 days before the symptoms showed up again and the results came back negative. though I have had a number of sexual partners in the past couple months, all have been clean and taken tests to prove it. I have never, by the papers, had an STD.
I blame it on the alcohol, coffee and poor hydration habits. each and every time these symptoms occur is after periods of heavy drinking, coffee and sex. from research I figure something like urethritis or an inflamed prostate. any ideas of what it might actually be? every doctor I've consulted has been unable to provide me with an explanation. I will happily lay out any and all details if more are needed- help!
Welcome to the MedHelp forum!
Instead of discharge this could be dribbling urine due to alcohol or caffeine which can make the muscles lax. Prostate infection is the prime cause of discharge with burning. White discharge from the penis can be smegma, which is a normal discharge. It can also be a fungal infection. STD from gonococcal urethritis, which can persist for months after exposure, can also cause white discharge. It can also be non gonococcal urethritis due to irritants like soaps and detergents. If your partner has or had bacterial vaginosis then it can also linger in your case too. Diagnosis is generally by a wet mount slide showing the presence of ‘clue cells’. Bacterial vaginosis can affect the male partner but not in the same way as it affects the female. This is because the male genitals do not have an area like the vagina which can house this infection. Men can carry traces of these bacteria in the urethra and if they multiply it can re-infect the woman.Treatment is usually by antibiotics. Generally it is treated by metronidazole given to both partners to completely eliminate the disease and to be doubly on the safe side. Although not termed as an STD yet, it is advisable to use a condom until the Bacterial Vaginosis is eliminated totally from the body.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.